Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 2, NWS El Paso, TX

October 20, 2010Otero County, New Mexico

NWS El Paso, TX issued this tornado warning at Oct 20, 2010, 6:36 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2010, 6:36 PM MDT (00:36 UTC)
Expired
Oct 20, 2010, 7:15 PM MDT
In force
39 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 53 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 20, 5:43 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2010-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2010-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
2832 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WFUS54 KEPZ 210036
TOREPZ
NMC035-210115-
/O.NEW.KEPZ.TO.W.0002.101021T0036Z-101021T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EL PASO TX
636 PM MDT WED OCT 20 2010

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 715 PM MDT

* AT 631 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 15 MILES WEST OF TIMBERON...AND WAS MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF CENTRAL OTERO COUNTY...EAST OF US-54 AND NORTH OF   
  STATE HIGHWAY 506.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL AND DESTRUCTIVE STRAIGHT-LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3276 10596 3269 10579 3259 10570 3248 10595
      3254 10597 3259 10603
TIME...MOT...LOC 0036Z 219DEG 16KT 3259 10592

$$

HARDIMAN
1 follow-up statement
672 
WWUS54 KEPZ 210110
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
710 PM MDT WED OCT 20 2010

NMC035-210119-
/O.EXP.KEPZ.TO.W.0002.000000T0000Z-101021T0115Z/
OTERO NM-
710 PM MDT WED OCT 20 2010

...THE TORNADO WARNING FOR CENTRAL OTERO COUNTY WILL EXPIRE AT 715 PM
MDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THE AREA BETWEEN SUNSPOT AND TIMBERON UNTIL 745 PM.


LAT...LON 3276 10596 3269 10579 3259 10570 3248 10595
      3254 10597 3259 10603
TIME...MOT...LOC 0109Z 219DEG 16KT 3270 10581

$$

HARDIMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 20, 2:15 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 20, 2:15 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
215 PM MDT WED OCT 20 2010

.SYNOPSIS...
A SLOW MOVING UPPER LOW WILL APPROACH THE AREA TONIGHT AND TRACK
ACROSS THE NEW MEXICO THURSDAY. INCREASED MOISTURE HAS MOVED INTO
THE REGION IN THE DEEP SOUTHERLY FLOW AHEAD OF THIS STRONG STORM
SYSTEM. THIS EVENING AND OVERNIGHT DYNAMICS AND MOISTURE WILL
COMBINE TO SUPPORT THE GENERATION OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS AREA WIDE. SOME OF THESE STORMS WILL LIKELY
BECOME SEVERE WITH THE POTENTIAL FOR STRONG DAMAGING WINDS AND
LARGE HAIL. FROM THE RIO GRANDE VALLEY EASTWARD A TORNADO WILL BE
POSSIBLE. STORM ACTIVITY WILL CONTINUE INTO THURSDAY...BUT BE
DIMINISHED IN AREA COVERAGE. BEHIND THE UPPER LOW A WESTERLY FLOW
PATTERN WILL BRING DRY AIR BACK TO THE BORDERLAND FRIDAY. A
TRAILING TROUGH WILL PASS THROUGH LATE FRIDAY AND COULD PRODUCE A
FEW SHOWERS OVER THE AREA MOUNTAINS. ANOTHER TROUGH CLIPS THE
SACRAMENTO MOUNTAINS FOR ANOTHER BRIEF SHOT AT STORMS ON SUNDAY.
GENERALLY THE ARE WILL BE DRY AFTER THURSDAY WITH COOLER TEMPERATURES.

&&

.DISCUSSION...
A LOT OF THINGS TO LOOK AT FOR THE SHORT TERM...THE 0-24 HR
PERIOD. FIRST OFF...EXPECTING A BOUT OF SEVERE WEATHER TONIGHT. A
DEEP AND STRONG UPPER LOW IS CENTERED OVER YUMA THIS AFTERNOON. A
LOW LEVEL EAST PUSH OVERNIGHT AND DEEP SOUTHERLY WINDS AHEAD OF
THE LOW HAVE INCREASED MOISTURE LEVELS OVER THE CWFA. THE 12Z EPZ
SOUNDING SHOWED 0.68" PWAT...BUT GOTTA ASSUME THE CURRENT AMOUNT
IS HIGHER...AND PROG SOUNDINGS DO SHOW 0.8-0.9" TONIGHT. DYNAMICS
GET IMPRESSIVE THIS EVENING AS THE LOW SLOWLY MOVES TOWARD THE REGION.
ALOFT WE HAVE DIVERGENCE ALOFT...PVA...AN 80KT+ LF JET QUAD...AND
COOLING H5 TEMPS AHEAD OF THE LOW. THESE INGREDIENTS LOOK TO BEGIN
INFLUENCING THE AREA OVER THE CWFA ABOUT 00Z THIS EVENING. AT THE
SURFACE WE HAVE HIGHER DEWPOINTS EAST AND A NICELY DEFINED
CONVERGENCE ZONE IN A TROUGH LINED UP N-S THROUGH THE RIO GRANDE
VALLEY. THIS CONVERGENCE LINE IS HUNG OVER THE WESTERN EXTEND OF
THE RIO GRANDE RIVER VALLEY THIS AFTERNOON AND WILL SHIFT EAST TO
OTERO/HUDSPETH LATE TONIGHT. ALL THE ABOVE FACTORS SHOULD LINE UP
TO ALLOW FOR SCT-NUM SHOWERS AND THUNDERSTORMS TO DEVELOP. WE
EXPECT THE FIRST CELLS TO FORM MID AFTERNOON...WITH INCREASING
COVERAGE LATE AFTERNOON/EARLY EVENING. THE BEST STORM POTENTIAL
LOOKS TO OCCUR BETWEEN 8PM TONIGHT AND 4 AM IN THE MORNING.

THE SEVERE WEATHER THREATS APPEAR TO BE AS SUCH. WEST OF THE RIO
GRANDE THE VERTICAL WIND PROFILE (VWP) AND INSTABILITY SHOW
POTENTIAL FOR STRONG GUSTY WINDS AND LARGE HAIL. EAST OF THE RIO
GRANDE THE VWP SHOWS TURNING WITH HEIGHT AND THUS A SLIGHT RISK OF
TORNADO DEVELOPMENT IN ADDITION TO THE LARGE HAIL AND WIND POTENTIAL.
AS THE PACIFIC FRONT. AS THE SURFACE TROUGH SHIFTS EAST AFTER
MIDNIGHT THE TORNADO THREAT WILL DIMINISH FROM THE RIO GRANDE
VALLEY EASTWARD FROM ABOUT MIDNIGHT TO 4AM.

BOTH THE GFS AND NAM SHOW A VERY SLOW PROGRESSION WITH THE LOW
LIFTING AND TRACKING ACROSS NEW MEXICO. A PACIFIC SURFACE FRONT
WILL ALSO PUSH ACROSS THE REGION TURNING WINDS WEST AND BEGINNING
SOME SURFACE DRYING. A DRY SLOT APPEARS TO MOVE ACROSS THE REGION
TOMORROW MORNING...SCOURING OUT THE PCPN WITH SOME LOW CLOUDS AND
LIGHT SHOWERS LINGERING. THE UPPER LOW THEN TRACKS INTO AND ACROSS
THE CWFA MID-DAY THROUGH THE EVENING HOURS. WE COULD SEE A SMALL
INCREASE IN SHOWERS AND STORMS... MAINLY NORTH ZONES. ALTHOUGH NOT
AS IMPRESSIVE...WE COULD SEE SOME ISOLATED PULSE SEVERE STORMS
AGAIN. THE STORM SYSTEM PICKS UP SPEED AND EXITS RAPIDLY IN THE
EVENING.

FRIDAY WILL BE COOL AND DRY WITH DEEP WESTERLY FLOW IN LEE OF THE
DEPARTED SYSTEM. SATURDAY A TRAILING TROUGH IN THE PROGRESSIVE
FLOW ALOFT WILL QUICKLY TRACK ACROSS THE CWFA. THE NAM KEEPS IT
SHALLOW AND DRY WHILE THE GFS IS A BIT SHARPER AND ALLOWS FOR SOME
MOUNTAIN STORM DEVELOPMENT LATE FRIDAY. MOST AREAS WILL REMAIN DRY
AND UNAFFECTED. A SECOND TROUGH IS PROGED TO DROP IN AND CLIP THE
NE PORTION OF OUR FORECAST AREA SUNDAY. THUS ISOLATED PCPN IS
AGAIN POSSIBLE FOR THE SACS SUNDAY AFTERNOON...BUT ALL OTHER
LOCATIONS SHOULD REMAIN DRY.

BEYOND SUNDAY THE FLOW FLATTENS WITH THE PATTERN GENERALLY ZONAL
ACROSS THE SOUTHERN TIER OF THE U.S. A BROAD TROUGH WILL PASS WELL
NORTH BUT WE SHOULDN'T BE AFFECTED. TEMPERATURES SHOULD WARM BACK
TO SEASONAL WITH DRY CONDITIONS AND GENERALLY CLEAR SKIES.

14 - BIRD

&&

.AVIATION...VALID 21/00Z-22/00Z...
LOW PRESSURE ALOFT CROSSING THE AREA WILL TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW. EXPECT
AREAS OF 1-3SM SHRA/TSRAGR BKN-OVC030-060. SOME STORMS COULD BE
SEVERE...ESPECIALLY EAST OF THE RIO GRANDE.

21 - PARK

&&

.FIRE WEATHER...
SOUTH TO SOUTHEAST WINDS ARE BRINGING INCREASING LOW LEVEL MOISTURE
TO THE AREA. THIS WILL PROVIDE THE NECESSARY FUEL FOR SHOWERS AND
THUNDERSTORMS TONIGHT AND THURSDAY. AN UPPER LEVEL LOW MOVING SLOWLY
EASTWARD ACROSS ARIZONA AND INTO NEW MEXICO WILL PROVIDE THE TRIGGER
FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND
TOMORROW. SOME STORMS COULD BE SEVERE THIS EVENING INTO TONIGHT WITH
STRONG WINDS...LARGE HAIL AND HEAVY RAIN. TURNING COOLER THURSDAY
WITH ADDITIONAL SHOWERS AND THUNDERSTORMS AS THAT UPPER LEVEL LOW
AND AN ASSOCIATED PACIFIC COLD FRONT MOVE THROUGH. TEMPERATURES WILL
BE SEVERAL DEGREES BELOW NORMAL FRIDAY THROUGH THE WEEKEND. WEAK
DISTURBANCES WILL BRING A SLIGHT CHANCE OF SHOWERS FRIDAY NIGHT AND
AGAIN SUNDAY...MAINLY OVER AREA MOUNTAINS.

21 - PARK

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 54  73  47  72  48 /  60  30  10   0   0
SIERRA BLANCA TX        52  74  44  72  45 /  60  20  10   0   0
LAS CRUCES              51  72  44  70  45 /  60  30  10   0   0
ALAMOGORDO              49  70  44  70  45 /  60  40  30  10   0
CLOUDCROFT              40  52  31  50  30 /  70  50  30  10  10
TRUTH OR CONSEQUENCES   50  69  40  70  44 /  60  40  10   0   0
SILVER CITY             44  61  36  62  36 /  60  40  10  10  10
DEMING                  49  68  41  69  42 /  50  30  10   0   0
LORDSBURG               48  67  41  69  41 /  50  40  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/21
Hazardous weather outlook, Oct 20, 5:05 AM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
505 AM MDT WED OCT 20 2010

NMZ022>025-030>032-TXZ055-056-211215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
505 AM MDT WED OCT 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
BECOME MORE NUMEROUS TONIGHT. SOME STORMS MAY BECOME SEVERE LATE
AFTERNOON AND EVENING WITH STRONG DAMAGING WINDS AND LARGE
HAIL...MOSTLY FROM THE RIO GRANDE VALLEY EAST. A TORNADO IS POSSIBLE
IN AREAS EAST OF AN EL PASO-ALAMOGORDO LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY BUT TAPER
OFF BY EVENING. SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
FOR SEVERE THUNDERSTORM ACTIVITY.

In the hours before

Special weather statement, Oct 20, 3:20 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT WED OCT 20 2010

NMZ022>025-030>032-TXZ055-056-211000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
320 PM MDT WED OCT 20 2010

...THUNDERSTORMS TO DEVELOP AREAWIDE THIS AFTERNOON AND TONIGHT...
...SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY FROM THE RIO
GRANDE VALLEY EAST.

LOW-LEVEL EAST WINDS OVERNIGHT AND DEEP SOUTHERLY FLOW AHEAD OF A
STRONG PACIFIC STORM SYSTEM INCREASED MOISTURE ACROSS THE
BORDERLAND WEDNESDAY. STRONG DYNAMICS ASSOCIATED WITH A SLOWLY
APPROACHING DEEP UPPER LOW OVER SOUTHWEST ARIZONA WILL SLOWLY
TRACK TOWARDS NEW MEXICO THIS EVENING. THIS INSTABILITY AND
ATMOSPHERIC LIFT WILL WORK WITH THE AVAILABLE MOISTURE ACROSS THE
REGION TO DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BEGINNING THIS
EVENING AND CONTINUING OVERNIGHT.

SEVERAL FACTORS...SUCH AS SURFACE CONVERGENCE AND WINDS TURNING
WITH HEIGHT ABOVE THE GROUND...ARE CONDUCIVE FOR SOME OF THESE STORMS
TO BECOME VERY STRONG TO SEVERE. STORMS THAT BECOME SEVERE MAY
PRODUCE LARGE HAIL THE SIZE OF GOLF BALLS AND STRONG DAMAGING
WINDS IN EXCESS OF 75 MPH. IN ADDITION THERE IS A SLIGHT RISK OF
AN ISOLATED TORNADO EAST OF THE RIO GRANDE.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO CONTINUE ON THURSDAY AS
THE UPPER LOW CONTINUES IT SLOW MOVEMENT ACROSS NORTH CENTRAL NEW
MEXICO. SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS AS COLD AIR
ALOFT MOVES IN...BUT SEVERE WEATHER IS NOT EXPECTED ON THURSDAY AT
THIS TIME. THE LOW MOVES INTO THE SOUTHERN PLAINS LATE THURSDAY
NIGHT AND SHOULD ALLOW THE SHOWERS TO END AND SKIES TO GRADUALLY
CLEAR BY FRIDAY MORNING.

BIRD
Special weather statement, Oct 20, 3:21 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
321 PM MDT WED OCT 20 2010

NMZ022>025-030>032-TXZ055-056-211000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
321 PM MDT WED OCT 20 2010

...THUNDERSTORMS TO DEVELOP AREA WIDE THIS EVENNG AND TONIGHT...
...SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY FROM THE RIO
GRANDE VALLEY EAST.

LOW-LEVEL EAST WINDS OVERNIGHT AND DEEP SOUTHERLY FLOW AHEAD OF A
STRONG PACIFIC STORM SYSTEM INCREASED MOISTURE ACROSS THE
BORDERLAND WEDNESDAY. STRONG DYNAMICS ASSOCIATED WITH A SLOWLY
APPROACHING DEEP UPPER LOW OVER SOUTHWEST ARIZONA WILL SLOWLY
TRACK TOWARDS NEW MEXICO THIS EVENING. THIS INSTABILITY AND
ATMOSPHERIC LIFT WILL WORK WITH THE AVAILABLE MOISTURE ACROSS THE
REGION TO DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BEGINNING THIS
EVENING AND CONTINUING OVERNIGHT.

SEVERAL FACTORS...SUCH AS SURFACE CONVERGENCE AND WINDS TURNING
WITH HEIGHT ABOVE THE GROUND...ARE CONDUCIVE FOR SOME OF THESE STORMS
TO BECOME VERY STRONG TO SEVERE. STORMS THAT BECOME SEVERE MAY
PRODUCE LARGE HAIL THE SIZE OF GOLF BALLS AND STRONG DAMAGING
WINDS IN EXCESS OF 75 MPH. IN ADDITION THERE IS A SLIGHT RISK OF
AN ISOLATED TORNADO EAST OF THE RIO GRANDE.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO CONTINUE ON THURSDAY AS
THE UPPER LOW CONTINUES IT SLOW MOVEMENT ACROSS NORTH CENTRAL NEW
MEXICO. SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS AS COLD AIR
ALOFT MOVES IN...BUT SEVERE WEATHER IS NOT EXPECTED ON THURSDAY AT
THIS TIME. THE LOW MOVES INTO THE SOUTHERN PLAINS LATE THURSDAY
NIGHT AND SHOULD ALLOW THE SHOWERS TO END AND SKIES TO GRADUALLY
CLEAR BY FRIDAY MORNING.

BIRD
Local storm report, Oct 20, 5:25 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
525 PM MDT WED OCT 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             EL PASO                 31.78N 106.48W
10/20/2010  M1.00 INCH       EL PASO            TX   ASOS

            ONE INCH HAIL REPORTED BY ASOS OBSERVER AT EL PASO
            INTERNATIONAL AIRPORT.

&&

LUNDEEN
Local storm report, Oct 20, 5:27 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
527 PM MDT WED OCT 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     18 NNE WHITE SANDS MAIN 32.62N 106.37W
10/20/2010  M66 MPH          DONA ANA           NM   MESONET

            66 MPH WIND GUST FROM WHITE SANDS MESONET OBS SITE.

&&

LUNDEEN
Local storm report, Oct 20, 6:30 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
630 PM MDT WED OCT 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             8 NNE OROGRANDE         32.48N 106.03W
10/20/2010  E1.50 INCH       OTERO              NM   OTHER FEDERAL

            PING PONG BALL SIZED HAIL REPORTED AT A BORDER PATROL
            CHECKPOINT ON HIGHWAY US54. SMALLER HAIL COVERING THE
            GROUND.

&&

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 6:03 PM MDTTornado WarningEPZOtero42 min
Oct 20, 6:25 PM MDTAreal Flood AdvisoryEPZOtero66 min
Oct 20, 6:36 PM MDTFlash Flood WarningEPZOtero53 min
Oct 20, 6:55 PM MDTSevere Thunderstorm WarningEPZOtero26 min
Oct 20, 7:06 PM MDTSevere Thunderstorm WarningEPZOtero21 min
Oct 20, 7:38 PM MDTSevere Thunderstorm WarningEPZOtero67 min
Oct 20, 8:24 PM MDTSevere Thunderstorm WarningEPZOtero81 min
Oct 20, 10:28 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero47 min
Oct 20, 10:33 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero42 min
Oct 20, 11:21 PM MDTSevere Thunderstorm WarningEPZOtero39 min
Oct 21, 12:07 AM MDTSevere Thunderstorm WarningEPZOtero38 min
Oct 21, 12:37 AM MDTAreal Flood AdvisoryEPZOtero113 min
Oct 21, 1:04 AM MDTSevere Thunderstorm WarningEPZOtero41 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.